MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-PLUG-014
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 14mm amplatzer vascular plug was chosen for implant with a 2.21mm inner diameter non-abbott delivery sheath to occlude a puncture of the subclavian artery measured 8-9mm diameter following a thoracic bypass graft to modify blood flow for a planned 2 stage thoracic endovascular aortic repair (tevar).The device was implanted and complete occlusion was confirmed via angiography.The first stage of tevar was performed as scheduled and procedure was completed.It was reported the following day, on (b)(6) 2023, a contrast-enhanced computed tomography (ct) scan revealed the vascular plug had embolized and completely dislodged from the subclavian artery origin to near the abdominal aneurysm at the distal renal artery.It was reported there was no partial or complete obstruction/blockage of blood flow caused by the embolized device.The second stage of the tevar procedure was conducted immediately.Prior to stent graft placement, an attempt to retrieve the vascular plug was made using a snare device but was unsuccessful.A decision was made to complete the tevar by inserting the stent graft per normal procedure to position the vascular plug between the stent graft and the vascular wall of the abdominal aneurysm, thereby restricting further movement of the plug.It was reported the patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay in the procedure due to this event.The patient status was reported as discharged.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization into the abdominal aneurysm was reported.Based on the received information, the cause of the reported event could not be conclusively determined.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Imaging from the field indicated that measured diameters along the aorta beginning with the ascending aorta and progressing through the aortic arch, descending aorta, abdominal aorta, iliac and femoral arteries bilaterally.There are two tevar stents drawn into the ascending aorta and aortic arch/descending/abdominal aorta along with stent in the innominate artery and left subclavian artery.The location of the embolized avp (14mm) is not drawn, but reported to be in the abdominal aorta at the distal renal artery.The avp could not be retrieved with a transcatheter snare and the second tevar was implanted intentionally to cover the embolized avp.Based on the received information, the root cause of the reported event could not be conclusively determined.However, it's uncertain whether this may have any long-term sequela as a result of the avp being trapped against the aortic wall.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.

Brand Name
AMPLATZER VASCULAR PLUG
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17219304
Report Number2135147-2023-02833
Device Sequence Number20386910
Product Code KRD
UDI-Device Identifier00811806011493
UDI-Public00811806011493
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PLUG-014
Device Catalogue Number9-PLUG-014
Device Lot Number8423459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale